EconPapers    
Economics at your fingertips  
 

Control functions in nonseparable simultaneous equations models

Richard Blundell () and Rosa Matzkin

Quantitative Economics, 2014, vol. 5, 271-295

Abstract: The control function approach (Heckman and Robb (1985)) in a system of linear simultaneous equations provides a convenient procedure to estimate one of the functions in the system using reduced form residuals from the other functions as additional regressors. The conditions on the structural system under which this procedure can be used in nonlinear and nonparametric simultaneous equations has thus far been unknown. In this paper, we define a new property of functions called control function separability and show it provides a complete characterization of the structural systems of simultaneous equations in which the control function procedure is valid.

Date: 2014
References: Add references at CitEc
Citations: View citations in EconPapers (35)

Downloads: (external link)
http://hdl.handle.net/10.1111/quan.2014.5.issue-2.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:quante:v:5:y:2014:i::p:271-295

Ordering information: This journal article can be ordered from
https://www.econometricsociety.org/membership

Access Statistics for this article

More articles in Quantitative Economics from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-04-06
Handle: RePEc:wly:quante:v:5:y:2014:i::p:271-295